Jump to content
CrazyBoards.org

Has anyone ever been through amitriptyline withdrawal?


Recommended Posts

I'm in a catch 20/20 situation. Amitriptyline gave me a paradoxical reaction. Basically, it gave me insomnia, high blood pressure, anxiety. Spoke to the doctor about it. However, coming off it is hell. Anxiety, insomnia, etc. Has anyone been where I am? How long for each tiltrate down? I wish I'd never gone to a psychiatrist. I went in with insomnia and came out with all types of diagnoses. I'm in worse shape than before I saw the psychiatrist. I want off this stuff. I don't want to change to another antidepressant like my doctor suggested. I feel hopeless that this withdrawal will end because I'm in it right now. I'm blown away that this medication could do this to me.

Edited by AnnaSchneider7777
Link to comment
Share on other sites

I have been off and on amitriptyline so many times that it isn't funny, but I've never had a problem with withdrawal. Certainly, the withdrawal is much better than withdrawal from SSRIs.

I encourage you to consider switching to a different antidepressant as your doctor wants. The tricyclic antidepressants can have some pretty heavy side effects, but other, newer antidepressants have better side effect profiles. If you are looking for sedation then Remeron is a good antidepressant that was pretty benign to me even when coming off. I'm not saying it's the antidepressant for you, but it is something to discuss with your doctor.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...